Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 30, 2019, 7:21 PM EDT for Fayette County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2019, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 30, 2019, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Fayette County, GA
The radar
The Atlanta radar (KFFC), 10 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WWUS82 KFFC 302321
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Tue Jul 30 2019
GAZ053-054-310000-
Fayette GA-Coweta GA-
721 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND
SOUTHEASTERN COWETA COUNTIES UNTIL 800 PM EDT...
At 721 PM EDT...a strong thunderstorm was over Sharpsburg, or near
Newnan. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Peachtree City, Tyrone, Senoia, Brooks, Sharpsburg, Turin and
Starrs Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3323 8472 3332 8477 3348 8458 3327 8446
TIME...MOT...LOC 2321Z 241DEG 4KT 3333 8469
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:34 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 30, 3:34 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 334 PM EDT Tue Jul 30 2019 .SHORT TERM /Tonight through Wednesday Night/... To begin the short term period, a large upper level trough remains positioned over the eastern CONUS and is very slowly moving to the east, with the trough axis finally making headway into Georgia on Wednesday. Weak SW flow aloft is in place over the southeastern states around the base of the trough, and will remain over the forecast area through the period. Moisture will continue to increase in both magnitude and depth throughout the remainder of the day today and tomorrow, particularly across north and west Georgia where PWATs of 1.5 in this afternoon will increase to near 1.75 in by tomorrow afternoon. Scattered diurnally driven showers and thunderstorms are ongoing along and north of the I-85 corridor and are expected to continue to increase in coverage through the mid afternoon. With deeper and more abundant moisture overall tomorrow, the coverage of afternoon convection will be greater tomorrow afternoon, with high-end chance PoPs expected across much of north Georgia and slight chance to low-end chance PoPs expected in central Georgia. With SBCAPE value at around 1000-1500 J/kg this afternoon and between 1500-2000 J/kg on Wednesday afternoon across north Georgia, a few storms could be strong to severe this afternoon and Wednesday afternoon, with damaging wind gusts being the main hazard. Frequent lightning and locally heavy rain are also to be expected with any stronger storms that occur. King .LONG TERM /Thursday through Tuesday/... Little change made to the fcst as the model solutions have little change from before and decent consensus on a lingering enhanced moisture field and persistent upper trough carrying through the weekend into Monday. Have continued to advertise general chance pops accordingly. Previous discussion follows... Baker PREVIOUS DISCUSSION... Not much change in the overall pattern through the long term. The forecast area will remain generally in a mid level trough through the period...between the southern Atlantic high and the southwest high. A weak boundary sinking into GA should become more diffuse through the week. This...along with a general increase in moisture will support mainly chance pops through the long term. There will probably be a diurnal pattern to the pops...but think that showers/thunderstorms could occur at any time. There could be some enhancement toward the end of the week and into the weekend as models hint at a tropical wave approaching the southeast GA or FL coast. So likely pops look reasonable for Friday. Max temperatures should mostly range from the mid to upper 80s north to mid 90s central for much of the period. 41 && AVIATION... 18Z Update... VFR conditions are expected through the TAF period, with the exception of some possible MVFR vsby restrictions near CSG during the morning hours from 09-15Z tomorrow. Scattered SHRA/TSRA is firing across north and west Georgia and will increase in coverage during the afternoon hours, with enough coverage to warrant a TEMPO from 18-22Z at the metro sites. Some lingering SHRA is possible through the evening until about 02Z. Winds will be W-SW throughout the period at 3-7 kts, with the exception of light and variable winds of 3 kts or less in the overnight hours after 02Z. //ATL Confidence...18Z Update... Low confidence on vsby restrictions near CSG. Medium to high confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 92 70 93 / 20 30 30 50 Atlanta 71 90 72 91 / 30 40 30 50 Blairsville 63 82 63 83 / 40 60 40 50 Cartersville 69 90 69 91 / 30 50 30 50 Columbus 72 94 73 96 / 20 20 20 40 Gainesville 69 89 69 90 / 30 40 30 50 Macon 70 95 71 96 / 10 20 20 30 Rome 69 91 69 92 / 30 40 30 40 Peachtree City 69 92 70 93 / 30 30 20 40 Vidalia 71 96 73 97 / 10 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Baker AVIATION...King
Hazardous weather outlook, Jul 30, 12:01 PM EDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1201 PM EDT Tue Jul 30 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1201 PM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Scattered showers and thunderstorms are expected across north Georgia this afternoon and evening. An isolated storm may become strong to severe with gusty winds...heavy rain...and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers and thunderstorms are expected each day. The chance for widespread severe weather is low...but isolated storms could become strong to severe with gusty winds...heavy rain...and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 30, 5:41 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 1 W TILTON 34.66N 84.96W
07/30/2019 WHITFIELD GA 911 CALL CENTER
THE 911 CENTER CONFIRMED 2 TREES DOWN NEAR THE
INTERSECTION OF OLD DIXIE HWY AND TILTON RD.
&&
EVENT NUMBER FFC1900589
LUSKSpecial weather statement, Jul 30, 6:01 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Tue Jul 30 2019
GAZ032>034-044-045-302230-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-South Fulton GA-
601 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
NORTHWESTERN DEKALB...WESTERN GWINNETT AND NORTHEASTERN SOUTH FULTON
COUNTIES UNTIL 630 PM EDT...
At 601 PM EDT...a strong thunderstorm was over Mableton, or near
Marietta...moving northeast at 15 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, East Point, Powder Springs, Chamblee, Norcross, Doraville,
Austell, Fair Oaks, North Atlanta, North Druid Hills, Midtown, Druid
Hills, Tucker and North Decatur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8443 3407 8442 3408 8442 3411 8438
3392 8414 3367 8449 3389 8469
TIME...MOT...LOC 2201Z 240DEG 15KT 3386 8457
WIND...40MPHSpecial weather statement, Jul 30, 6:19 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Tue Jul 30 2019
GAZ042-052-053-302245-
Coweta GA-Carroll GA-Heard GA-
619 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHERN CARROLL
AND NORTHEASTERN HEARD COUNTIES UNTIL 645 PM EDT...
At 618 PM EDT...a strong thunderstorm was over Centralhatchee, or
near Franklin...moving northeast at 15 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Franklin, Centralhatchee, Lowell, Plant Wansley, Powers Crossroads,
Handy and Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3328 8514 3341 8519 3352 8500 3331 8486
TIME...MOT...LOC 2218Z 246DEG 14KT 3338 8510
WIND...40MPHSpecial weather statement, Jul 30, 7:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
717 PM EDT Tue Jul 30 2019
GAZ022-033-034-310000-
North Fulton GA-Forsyth GA-Gwinnett GA-
717 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHERN FORSYTH
AND NORTHWESTERN GWINNETT COUNTIES UNTIL 800 PM EDT...
At 716 PM EDT...a strong thunderstorm was near Berkeley Lake, or 14
miles west of Lawrenceville...moving northeast at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Duluth, Sugar Hill, Suwanee, Norcross, Berkeley Lake and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3394 8425 3403 8432 3417 8408 3396 8398
TIME...MOT...LOC 2316Z 246DEG 9KT 3401 8422
WIND...40MPHLocal storm report, Jul 30, 7:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG LITHIA SPRINGS 33.79N 84.66W
07/30/2019 DOUGLAS GA EMERGENCY MNGR
EM CONFIRMS 2 TREES DOWN AT THE INTERSECTION OF TEMPLE
STREET AND N. SWEETWATER RD. IN LITHIA SPRINGS.
&&
EVENT NUMBER FFC1900590
LUSKSpecial weather statement, Jul 30, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Tue Jul 30 2019
GAZ053-054-310000-
Fayette GA-Coweta GA-
721 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND
SOUTHEASTERN COWETA COUNTIES UNTIL 800 PM EDT...
At 721 PM EDT...a strong thunderstorm was over Sharpsburg, or near
Newnan. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Peachtree City, Tyrone, Senoia, Brooks, Sharpsburg, Turin and
Starrs Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3323 8472 3332 8477 3348 8458 3327 8446
TIME...MOT...LOC 2321Z 241DEG 4KT 3333 8469
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:29 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Jul 30, 1:58 PM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Jul 30, 2:27 PM EDT | Special Weather Statement | FFC | Dade | 33 min |
| Jul 30, 2:33 PM EDT | Special Weather Statement | FFC | Walker | 27 min |
| Jul 30, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 50 min |
| Jul 30, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 45 min |
| Jul 30, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 32 min |
| Jul 30, 3:45 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| Jul 30, 4:04 PM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Jul 30, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 46 min |
| Jul 30, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 39 min |
| Jul 30, 4:50 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Jul 30, 5:01 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Jul 30, 5:04 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Jul 30, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 34 min |
| Jul 30, 5:34 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jul 30, 6:01 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 29 min |
| Jul 30, 6:19 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jul 30, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 43 min |
| Jul 30, 7:17 PM EDT | Special Weather Statement | FFC | Gwinnett | 43 min |
| Jul 30, 7:26 PM EDT | Special Weather Statement | FFC | Walker | 49 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.